Log In Sign Up

Double ear infection/Cefdinir


Forum: 2010 Playroom

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to [email protected].

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To 2010 Playroom LinkBack Topic Tools Search this Topic Display Modes
  #1  
January 6th, 2011, 07:25 PM
mindyjean's Avatar Mega Super Mommy
Join Date: May 2010
Posts: 2,195
Last Monday, Kaedence was put on amoxicillan for an ear infection and an eye infection. For the past 7 nights, he has been sleeping TERRIBLE. He finished up his last dose today, and I took him in tonight because I just knew he was not better. Now he has a double ear infection so she prescribed cefdinir. It's only once a day, which is nice, and she said it will cause diarhhea (the amoxicillan did as well) and can even cause his poop to turn RED!!!!!!! I'm so glad she told me because I would have freaked out if I saw red poop! Anyone have experience with this medicine?
__________________
Mindy (35)
DH (37)


DS #1 born in 2006, DS #2 born in 2010, DS #3 born in 2013.
Expecting April 2016!

Reply With Quote
  #2  
January 6th, 2011, 07:30 PM
dcdep's Avatar Mega Super Mommy
Join Date: Jul 2009
Location: Wisconsin
Posts: 1,086
I haven't...but I know Michelle (Nick n Nate's mom) posted somewhere not that long ago that it turned her kid(s?) poop red....
__________________
Reply With Quote
  #3  
January 6th, 2011, 08:51 PM
SingingMama's Avatar So Blessed...
Join Date: Aug 2008
Posts: 2,789
I"m so sorry to hear that.
DD has been having the same issues with her ears, and is just finishing her 3rd round of antibiotics. We started with amox, then augmentin, now cefdinir. She has been ok with it. I have been giving her a yogurt at least every other day, and it has helped with her poop. She has had a few reddish ones...kinda freakin! Lol
I just hope that this works...I'm taking her back in to get rechecked after she's been off of the meds for a week...

I hope your LO feels better!
__________________
Reply With Quote
  #4  
January 6th, 2011, 08:54 PM
Host of March '10 PR
Join Date: May 2009
Location: Connecticut
Posts: 4,783
I know Michelle has had experience with the red poop after this med.

I hope Kaedence starts feeling better!
__________________

Reply With Quote
  #5  
January 7th, 2011, 06:20 AM
Amanda82's Avatar Super Mommy
Join Date: Aug 2009
Location: Tampa, FL
Posts: 934
LOL I just posted about my Cefdinir experience two nights before on FB..just curious -- what dose did your pedi give?

I don't think it really did the "red poop" thing, but Andrew did get some diarrhea and has a terrible diaper rash from it. (at least it has a Strawberry flavor which Andrew loved)
__________________


Andrew Bruce -- 3/16/10 -- 5:30pm -- 8 pounds 5 ounces -- 21 inches long


Reply With Quote
  #6  
January 7th, 2011, 07:18 AM
Judy M's Avatar Super Mommy
Join Date: Aug 2009
Location: Dallas, TX
Posts: 973
Colin had this for one of his ear infections, and I think it was on his second round of antibiotics. It definitely turned his poop more of a maroon color. My husband is a Texas A&M graduate and got a kick out of that. (Maroon is one of their school colors).

Also, Colin has hated any medicine he has been prescribed so far. It was always so hard for me to give it to him. I tried so many different methods. He would either spit it back in my face or gag dramatically and throw up everything he had in his tummy.
__________________
Reply With Quote
  #7  
January 7th, 2011, 08:44 AM
mindyjean's Avatar Mega Super Mommy
Join Date: May 2010
Posts: 2,195
I try to keep up on posts on here and facebook, I will look for it!

He is on 2 mL, just once a day!

Kaedence has also struggled with some meds. Since day 1, he has taken his reflux meds NO PROBLEM. Loves it. But he hated the amoxicillan last week--would spit it out and clamp his mouth shut!! He took the cefdinir OKAY today, but hoping he will like the strawberry flavor!

Thanks ladies!
__________________
Mindy (35)
DH (37)


DS #1 born in 2006, DS #2 born in 2010, DS #3 born in 2013.
Expecting April 2016!

Reply With Quote
  #8  
January 7th, 2011, 12:25 PM
SingingMama's Avatar So Blessed...
Join Date: Aug 2008
Posts: 2,789
That's interesting about the dosage. E is on 5 mL once a day. Today is her last dose, and I think that her ears ,are still bothering her. The Pedi told me the next step is an antibiotic shot.
I'm praying for all of our babies to get well!
__________________
Reply With Quote
  #9  
January 7th, 2011, 12:50 PM
TXMomTimes3's Avatar Mega Super Mommy
Join Date: Sep 2009
Posts: 3,884
We have had our fair share of that med with all of EIs. And yes, don't freak out about the redness when you change a diaper. I did the first time and I'm sure the nurses were cracking up at my panicked phone call.

Hope this kicks that EI once and for all!
__________________


Reply With Quote
  #10  
January 7th, 2011, 03:38 PM
Platinum Supermommy
Join Date: Jun 2009
Location: Richmond, Mi
Posts: 5,480
YES! I about freaked out when Nick was on that and his diaper was red. I thought he was hemorrhaging! That was the ONLY med that would kick his EIs and we ended up with tubes anyways. Omnicef is my go to antibiotic for the kids!
__________________

*thanks to Madge for my fab siggy!*

Reply With Quote
  #11  
April 11th, 2018, 09:36 PM
Newbie
Join Date: Apr 2018
Location: Arizona
Posts: 1
My 10month Charlee Ann will have now been on 3 antibiotics cefdinir being our last try to get rid of this nasty double ear infection. tuesday morning her fever spiked to 104.6 and this morning it was 103 but if I keep up with Tylenol shes ok. The doctor said if theres not.much improvement by today shed be getting the second shot (as she got the first one monday when I took her to urgent care) of rocephin which is a really painful shot. So prayers welcomed for my babygirl that this cedifin does its job and her double ear ache goes away once and for all! This is her second dose today of 4ml I'm thinking tomorrow will start to show improvement. also she hasnt really had "red" poo just a rusty colored diarrhea.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 12:01 PM.